Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 125, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 12, 2016, 6:40 AM CDT for Clay County, Ray County, Missouri. It took effect at Jul 12, 2016, 8:56 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2016, 6:40 AM CDT (11:40 UTC)
- In effect from
- Jul 12, 2016, 8:56 AM CDT
- Expired
- Jul 13, 2016, 1:34 PM CDT
- In force
- 29 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 58 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fishing River near Mosby (MBYM7).
- Action stage
- 12 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 12, 4:02 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 12, 4:02 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 402 AM CDT TUE JUL 12 2016 .Discussion... Issued at 401 AM CDT TUE JUL 12 2016 Short Term (Today through Wednesday night): MCS over northern Missouri this morning and another over eastern Kansas are about to merge together as they continue to push sewd. These storms are being fueled by a swly 40-50kt LLJ. This LLJ is expected to weaken this morning however storms will continue to move across the CWA and weaken through the morning hours as it does. This will leave residual cloud cover across the area this morning as well. The cold front which sparked the convection last night is still well to the west across eastern NE extending swwd into central Kansas. This will leave the area in a very moist environment today with dewpoints in the low to mid 70s. Convection during the afternoon will be contingent on any overflow boundaries left over from this morning's convection and increased instability in the afternoon if the sun does emerge. Both the NAM and GFS depict 2500- 3000J/kg of MUCAPE which would aid in the potential for severe storms with large hail and damaging winds the main threat. However, the better threat may come this evening when the LLJ strengthens again and noses into the area. Another MCS is expected to develop over the area. Severe storms with large hail and damaging winds will again be possible. Also, another round of heavy rain will be possible with PWAT values hovering right around 2". Tomorrow morning the LLJ again veers and weakens and thunderstorms should again diminish. During the afternoon on Wednesday a shortwave trough will move through the northern Plains into the Upper Midwest. This will finally force the aforementioned cold front towards the area Wednesday afternoon. Storms are expected to develop across the Upper Midwest during the afternoon however the local area should remain capped for the bulk of the day Wednesday. It is not until that enough convergence along the cold front and the upper shortwave impinges on the local area that storms will develop locally. Extreme instability coupled with dewpoints in the mid 70s will allow for severe storms capable of large hail and damaging wings. Heavy rain will again be a concern with PWATs between 1.75"-2". Late afternoon/evening storms may be maintain or enhanced but yet another nocturnal LLJ which will again be nosing into the local area Wednesday night. Long Range (Thursday through Monday): The long range continues to look unsettled as the upper level flow becomes quasi-zonal across the region. Models analyzes the cold front across the southern CWA by Thursday afternoon. Thunderstorms will again be possible along this front with afternoon instability and again Thursday night as again the LLJ reintensifies. Storms may however may develop south of the area depending on how much push to the south the front makes. Additional rounds of storms will be possible for Friday and Saturday night as several shortwaves traverse the area on zonal flow. By Sunday, the cold front will return back through the area as a warm front as upper level ridging builds into the area. This should allow for hot conditions to return to the area late this weekend into the beginning of next week. && .Aviation...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1058 PM CDT MON JUL 11 2016 Thunderstorm complex over east central NE/west central IA is expected to sag south and into northern MO overnight. MVFR ceilings expected with the stronger cells. Activity will likely continue south towards the KC terminals during the pre-dawn hours and decrease in coverage and intensity. Some concern that new convection forming along the KS portion of the cold front could track east and into east central KS/west central MO towards sunrise. Models having a difficult and slow time adapting to current convective trends. Difficult to gauge where any of the outflow boundaries will end up as they will likely dictate where new convection forms later Tuesday afternoon and evening so best to broadbrush with VCTS and VFR ceilings/visibilities. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...73 Aviation...MJ
Hazardous weather outlook, Jul 12, 5:07 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 507 AM CDT TUE JUL 12 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 507 AM CDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS WILL BE POSSIBLE EARLY THIS MORNING...AGAIN THIS EVENING...WITH A THIRD ROUND POSSIBLE TONIGHT. LARGE HAIL... STRONG WINDS...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL ROUNDS OF STORMS WILL BE POSSIBLE THIS WEEK AS AN UNSETTLED WEATHER PATTERN DEVELOPS OVER THE CENTRAL U.S. SEVERE STORMS WILL BE POSSIBLE WEDNESDAY WITH LARGE HAIL AND STRONG WINDS REMAINING THE MAIN THREATS. IN ADDITION...HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE THIS WEEK AS SEVERAL ROUNDS OF STORMS ARE POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jul 12, 5:41 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND DMG PARKVILLE 39.20N 94.68W
07/12/2016 PLATTE MO LAW ENFORCEMENT
SEVERAL TREES DOWN IN SOUTHERN PARKVILLE.
&&
SAWLocal storm report, Jul 12, 6:02 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM TSTM WND DMG 4 SE KANSAS CITY 39.06N 94.53W
07/12/2016 JACKSON MO BROADCAST MEDIA
TREE DOWN AT 39TH AND CHELSEA AVE
&&
SAWLocal storm report, Jul 12, 6:08 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
608 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 AM TSTM WND GST SW OVERLAND PARK 38.98N 94.67W
07/12/2016 E60 MPH JOHNSON KS TRAINED SPOTTER
SEVERAL SMALL TREE LIMBS DOWN NEAR 151ST STREET AND 69
HIGHWAY.
&&
SMELLSpecial weather statement, Jul 12, 6:14 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 AM CDT TUE JUL 12 2016
MOZ043-044-053-054-121200-
HENRY MO-JOHNSON MO-BATES MO-CASS MO-
614 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...SOUTHEASTERN CASS...
CENTRAL BATES AND HENRY COUNTIES UNTIL 700 AM CDT...
AT 613 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KINGSVILLE TO NEAR
GARDEN CITY TO 9 MILES EAST OF LINN VALLEY...AND MOVING EAST AT 65
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...CLINTON...BUTLER...WINDSOR...KNOB
NOSTER...HOLDEN...ADRIAN...
GARDEN CITY...WHITEMAN AIR FORCE
BASE...ARCHIE...LEETON...URICH...CALHOUN...
DEEPWATER...MONTROSE...CREIGHTON...CHILHOWEE...KINGSVILLE...WHITEMAN
AFB AND COAL.
LAT...LON 3831 9459 3852 9428 3884 9409 3875 9350
3827 9352 3820 9361 3821 9405 3810 9406
TIME...MOT...LOC 1113Z 287DEG 58KT 3878 9409 3852 9427 3833 9454
32Local storm report, Jul 12, 6:33 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD 1 SSW ST JOSEPH 39.75N 94.86W
07/12/2016 BUCHANAN MO LAW ENFORCEMENT
3 INCHES RAIN FELL. WATER UP TO BUMPERS ON TRUCKS. 5300
STOCKYARDS EXPRESSWAY.
&&
KBRONISLocal storm report, Jul 12, 6:37 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD 4 NE RUSHVILLE 39.63N 94.97W
07/12/2016 BUCHANAN MO LAW ENFORCEMENT
BANKERS CROSSING. 10400 45 HWY/KK. HALLS, MO, FLASH
FLOODING ACROSS ROADS.
&&
KBRONISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:10 AM CDT | Special Weather Statement | EAX | Atchison, Nodaway, Worth | 35 min |
| Jul 12, 1:48 AM CDT | Special Weather Statement | EAX | Atchison | 27 min |
| Jul 12, 2:13 AM CDT | Areal Flood Advisory | EAX | Atchison, Nodaway | 4 hr |
| Jul 12, 2:54 AM CDT | Special Weather Statement | EAX | Buchanan, Caldwell, Carroll, Clay, Clinton, Platte and 1 more | 51 min |
| Jul 12, 3:04 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Carroll, Clay, Clinton, Jackson and 4 more | 56 min |
| Jul 12, 3:59 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Cass, Clay, Cooper, Jackson, Johnson and 4 more | 46 min |
| Jul 12, 4:30 AM CDT | Areal Flood Advisory | EAX | Andrew, Atchison, Buchanan, Holt, Nodaway | 4 hr |
| Jul 12, 4:37 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Cooper, Henry, Jackson, Johnson and 3 more | 53 min |
| Jul 12, 4:51 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, DeKalb, Platte | 39 min |
| Jul 12, 5:10 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 35 min |
| Jul 12, 5:19 AM CDT | Flash Flood Warning | EAX | Buchanan | 4 hr |
| Jul 12, 5:34 AM CDT | Special Weather Statement | EAX | Cass, Clay, Jackson | 41 min |
| Jul 12, 5:43 AM CDT | Areal Flood Advisory | EAX | Buchanan, Clay, Clinton, Jackson, Lafayette, Platte and 1 more | 4 hr |
| Jul 12, 6:14 AM CDT | Special Weather Statement | EAX | Bates, Henry, Johnson | 46 min |
| Jul 12, 6:29 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 31 min |
| Jul 12, 8:25 AM CDT | River Flood Warning | EAX | Ray | 49 hr |
| Jul 12, 9:18 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan | 9 hr |
| Jul 12, 9:47 AM CDT | Areal Flood Warning | EAX | Caldwell, Clay, Clinton, DeKalb, Jackson, Lafayette and 1 more | 9 hr |
| Jul 12, 4:41 AM CDT | Special Weather Statement | EAX | Atchison | 34 min |
| Jul 12, 8:59 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 41 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.